Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 5, 2011, 6:03 PM CDT for Fort Bend County, Harris County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 5, 2011, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1662 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS54 KHGX 052303
SVRHGX
TXC157-201-052345-
/O.NEW.KHGX.SV.W.0064.110605T2303Z-110605T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
603 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
WESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 645 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MISSION BEND...AND
MOVING WEST AT 15 MPH. WIND DAMAGE HAS BEEN REPORTED IN MISSION
BEND.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO TOWN WEST...SUGAR LAND...STAFFORD...SIMONTON...
ROSENBERG...RICHMOND...PECAN GROVE AND MEADOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2973 9603 2974 9600 2974 9595 2977 9591
2984 9566 2962 9554 2946 9599
TIME...MOT...LOC 2303Z 076DEG 14KT 2969 9571
$$3 follow-up statements
089
WWUS54 KHGX 052320
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
620 PM CDT SUN JUN 5 2011
TXC201-052329-
/O.CAN.KHGX.SV.W.0064.000000T0000Z-110605T2345Z/
HARRIS TX-
620 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF HARRIS COUNTY.
&&
LAT...LON 2973 9603 2974 9601 2974 9595 2976 9592
2979 9583 2962 9558 2946 9599
TIME...MOT...LOC 2319Z 069DEG 19KT 2966 9591
$$
TXC157-052345-
/O.CON.KHGX.SV.W.0064.000000T0000Z-110605T2345Z/
FORT BEND TX-
620 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR FORT BEND COUNTY...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FULSHEAR...OR 9 MILES SOUTHEAST OF BROOKSHIRE...MOVING
WEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMONTON...BEASLEY AND ORCHARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
LAT...LON 2973 9603 2974 9601 2974 9595 2976 9592
2979 9583 2962 9558 2946 9599
TIME...MOT...LOC 2319Z 069DEG 19KT 2966 9591
$$181
WWUS54 KHGX 052331
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
631 PM CDT SUN JUN 5 2011
TXC157-052345-
/O.CON.KHGX.SV.W.0064.000000T0000Z-110605T2345Z/
FORT BEND TX-
631 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR FORT BEND COUNTY...
AT 629 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ORCHARD...OR 10 MILES SOUTH OF
BROOKSHIRE...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMONTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
LAT...LON 2973 9603 2974 9602 2973 9598 2974 9597
2974 9583 2962 9572 2946 9599
TIME...MOT...LOC 2331Z 067DEG 15KT 2964 9596
$$302
WWUS54 KHGX 052347
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 PM CDT SUN JUN 5 2011
TXC157-052358-
/O.EXP.KHGX.SV.W.0064.000000T0000Z-110605T2345Z/
FORT BEND TX-
647 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR FORT BEND COUNTY HAS
EXPIRED...
LAT...LON 2973 9603 2974 9602 2973 9598 2974 9597
2974 9583 2962 9572 2946 9599
TIME...MOT...LOC 2331Z 052DEG 17KT 2961 9594
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:43 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 5, 5:43 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 543 PM CDT SUN JUN 5 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SHRA/TSRA MOVING WEST ACROSS SOUTHEAST TEXAS. AT THIS TIME...IT APPEARS THE CONVECTION WILL MISS BOTH HOUSTON HUBS BUT WILL CARRY VCTS FOR IAH AND CB FOR HOU THROUGH THIS EVENING. OUTSIDE OF CONVECTION...FEEL CONDS WILL REMAIN MOSTLY VFR. SHOULD BE A REPEAT ON MONDAY WITH HIGH BASED CONVECTION DEVELOPING IN THE LATE AFTERNOON. 43 && .PREV DISCUSSION... /ISSUED 259 PM CDT SUN JUN 5 2011/ DISCUSSION... THE COMBINATION OF THE STRONG RIDGE ALOFT AND ABUNDANT SUNSHINE HAS RESULTED IN RECORDS BEING SHATTERED ONCE AGAIN TODAY. HIGHS SO FAR INCLUDE HOUSTON/IAH 102 DEGREES...HOUSTON/HOBBY 101 DEGREES... COLLEGE STATION AND LEAGUE CITY BOTH 99 DEGREES...AND GALVESTON 97 DEGREES. FOR HOUSTON/IAH THIS BREAKS THE PREVIOUS DAILY RECORD BY SIX DEGREES. FOR GALVESTON...THIS BREAKS THE PREVIOUS DAILY RECORD BY FIVE DEGREES...A RECORD WHICH WAS SET 136 YEARS AGO! FOR BOTH HOUSTON AND GALVESTON THESE TEMPERATURES ARE THE HOTTEST EVER RECORDED THIS EARLY IN THE SUMMER SEASON...AND ONLY TWO DEGREES SHY OF THE ALL-TIME RECORDS FOR THE MONTH OF JUNE. KHGX RADAR IS BEGINNING TO SHOW SHOWER DEVELOPMENT NORTH OF HOUSTON AND VISIBLE SATELLITE IMAGERY SHOWS TOWERING CU. THE 12Z RUNS OF THE NAM AND THE 4KM NMM-WRF SHOW SCATTERED CONVECTIVE DEVELOPMENT PERSISTING THROUGH LATE EVENING ACROSS THE CWA. SPC HAS HIGHLIGHTED THE LIKELIHOOD OF AN MCS FORMING OVER SW LOUISIANA THIS EVENING. THE 4KM WRF SHOWS THE POSSIBILITY OF THIS ACTIVITY AFFECTING OUR ERN ZONES LATER TONIGHT. HAVE UPPED POPS TO 30 PCT FOR ALL BUT THE SW ZONES THROUGH THIS EVENING. FORECAST MODEL SOUNDINGS SHOW A PRONOUNCED INVERTED-V INDICATING A DOWNBURST POTENTIAL WITH ANY STORMS THAT DEVELOP. WILL CONTINUE THIS MENTION IN THE HWOHGX...AND WILL RE-ISSUE THE SPS FOR THE HEAT. TEMPERATURES ON MONDAY SHOULD BE PRETTY CLOSE TO TODAY'S LEVELS...PERHAPS A DEGREE OR TWO LOWER IN MOST LOCATIONS. AT ANY RATE RECORDS WILL BE THREATENED ONCE AGAIN. THE DEEPER MOISTURE ALOFT (PWS 1.5-1.7 INCHES) WILL REMAIN IN PLACE. FORECAST MODEL SOUNDINGS ARE AGAIN UNCAPPED WITH K-INDICES AROUND 40 MONDAY AFTN. THE SEABREEZE AND ANY LEFTOVER OUTFLOWS WILL SERVE TO FOCUS CONVECTIVE DEVELOPMENT. ANY STORMS THAT DEVELOP WILL HAVE A DOWNBURST POTENTIAL. WILL KEEP POPS AT 20 PCT BUT IT IS POSSIBLE WE COULD SEE GREATER COVERAGE OVER A PORTION OF THE AREA. THE BROAD UPPER RIDGE IS FORECAST TO WEAKEN SIGNIFICANTLY ON TUESDAY/WEDNESDAY. MEANWHILE...THE LARGE UPPER LOW OVER THE GULF WILL EXPAND NORTHWARD. THE DROP IN HEIGHTS WILL RESULT IN A MODERATION OF MAX TEMPS BY TUESDAY/WEDNESDAY. THIS SHOULD TAKE THE HEAT BELOW RECORD TERRITORY BUT KEPT TEMPS WELL ABOVE MEX GUIDANCE THE REST OF THE WEEK. UNFORTUNATELY...DESPITE THE MORE FAVORABLE PATTERN CHANGE THE ATMOSPHERE WILL BEGIN DRYING OUT TUESDAY...WITH PWS DOWN TO 1.0-1.2 INCHES THE REMAINDER OF THE WEEK. WILL GO WITH 20 POPS NORTH/CENTRAL TUESDAY...THEN JUST 10S EACH DAY AFTER THAT. THE 12Z GFS/ECMWF BOTH SHOW A GLIMMER OF HOPE BEYOND DAY 7...WITH AN INCREASE IN PWS ONCE AGAIN WHILE RIDGING REMAINS FAIRLY WEAK. THIS COULD RESULT IN AN UPTICK IN SEABREEZE CONVECTION NEXT WEEK. 35 AVIATION... LOOKS LIKE THE BREAK TO RE-CHARGE THE AIRMASS IS OVER (AFTER THE VERY EARLY MORNING PCPN) AS VIS IMAGERY IS INDICATING THE DEVEL- OPMENT OF CU ACROSS THE N/NE PORTIONS OF THE AREA. STILL NOT TOO TERRIBLY CONFIDENT THAT WE WILL SEE WIDESPREAD COVERAGE BUT HAVE LEFT THE CB MENTIONS IN THE TAFS AS A HEADS UP. OTHERWISE...THIS PATTERN OF MOSTLY VFR CONDITIONS (EVEN DURING THE OVERNIGHT HRS) EXPECTED TO CONTINUE AS THE DEEP/DRY NNE FLOW PERSISTS. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 101 72 98 70 / 30 20 20 20 20 HOUSTON (IAH) 75 100 75 97 73 / 30 20 20 20 20 GALVESTON (GLS) 79 95 79 91 77 / 20 20 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39 AVIATION/MARINE...43
Hazardous weather outlook, Jun 5, 3:17 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 317 PM CDT SUN JUN 5 2011 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-061200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 317 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT RECORD HIGH TEMPERATURES ARE OCCURRING AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE SETTLES OVER THE AREA. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO BETWEEN 98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT INDICES WILL TOP OUT BETWEEN 98 AND 103 DEGREES. THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN THE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS OF 40 MPH ARE LIKELY WITH ANY STORMS THAT DEVELOP. THE POTENTIAL EXISTS FOR A FEW STORMS TO BECOME SEVERE...WITH DAMAGING DOWNBURST WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAY TWO...MONDAY RECORD HIGH TEMPERATURES ARE EXPECTED AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE SETTLES OVER THE AREA. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO BETWEEN 98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT INDICES WILL TOP OUT BETWEEN 98 AND 103 DEGREES. THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN THE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS OF 40 MPH ARE LIKELY WITH ANY STORMS THAT DEVELOP. THE POTENTIAL EXISTS FOR A FEW STORMS TO BECOME SEVERE...WITH DAMAGING DOWNBURST WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 5, 3:14 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 314 PM CDT SUN JUN 5 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-070000- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 314 PM CDT SUN JUN 5 2011 ..RECORD-SETTING HEAT WILL PERSIST ACROSS SOUTHEAST TEXAS THROUGH MONDAY... A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT TEMPERATURES THROUGH MONDAY. AFTERNOON HIGHS WILL TOP OUT BETWEEN 98 AND 103 DEGREES INLAND AND IN THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST. HEAT INDEX VALUES WILL TOP OUT BETWEEN 98 AND 103 DEGREES EACH DAY. RECORD HIGH TEMPERATURES HAVE ALREADY BEEN BROKEN TODAY AND WILL LIKELY BE TIED OR BROKEN AGAIN ON MONDAY. ALL PEOPLE IN THE AREA SHOULD TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME OUTSIDE OVER THE NEXT TWO DAYS. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR MID TO LATE EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER MONTHS. IN THE PAST DOZEN YEARS...500 CHILDREN HAVE DIED DUE TO HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
Local storm report, Jun 5, 4:46 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
446 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 7 ESE BRENHAM 30.12N 96.29W
06/05/2011 WASHINGTON TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ROOF DAMAGE TO 2 HOUSES...ONE
BARN DESTROYED AND DAMAGE TO A TELEVISION TOWER IN CHAPEL
HILL.
&&
OVERPECKSpecial weather statement, Jun 5, 5:38 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 538 PM CDT SUN JUN 5 2011 TXZ212-213-227-052345- FORT BEND-HARRIS-WALLER- 538 PM CDT SUN JUN 5 2011 ...STRONG THUNDERSTORM OVER SOUTHWEST HARRIS COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BUNKER HILL VILLAGE...MOVING SOUTHWEST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MEMORIAL...ADDICKS... WEST UNIVERSITY PLACE...TOWN WEST...SUGAR LAND...STAFFORD...SPRING VALLEY...ROSENBERG...RICHMOND...PINEY POINT VILLAGE...PECAN GROVE... PATTISON...ORCHARD...MISSION BEND...MEADOWS...KATY...HUNTERS CREEK VILLAGE...HILSHIRE VILLAGE...FULSHEAR...FIRST COLONY...BUNKER HILL VILLAGE...BROOKSHIRE...BELLAIRE AND BEASLEY. GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING AND DO NOT USE ELECTRICAL APPLIANCES OR A CORDED TELEPHONE A THE LIGHTNING THREAT HAS PASSED. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED. LAT...LON 2942 9595 2986 9606 2988 9548 2967 9537 TIME...MOT...LOC 2238Z 060DEG 14KT 2971 9556
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:19 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Montgomery, Waller | 41 min |
| Jun 5, 4:36 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 39 min |
| Jun 5, 4:38 PM CDT | Tornado Warning | HGX | Austin, Washington | 22 min |
| Jun 5, 5:16 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 44 min |
| Jun 5, 5:38 PM CDT | Special Weather Statement | HGX | Fort Bend | 67 min |
| Jun 5, 6:29 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty | 46 min |
| Jun 5, 6:53 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.